MedElevator Войти в исследования
← Поиск публикаций
Journal of clinical and diagnostic research : JCDR · 2015

Phenytoin Induced Osteopathy -Too Common to be Neglected.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Patil Milind Machhindra, Sahoo Jayaprakash, Kamalanathan Sadishkumar, Pillai Vivekanandan

Аннотация

Anticonvulsants have the broad spectrum of side effects on the bone that are collectively known as osteopathy. Anticonvulsant induced osteopathy can have detrimental consequences. We present an unusual case that uniquely highlights both adverse effects of phenytoin on bone metabolism and side effects of its overtreatment. A 29-year-old lady came for evaluation of metabolic bone disease. Since last one year, she had severe bilateral hip pain resulting in restriction of movements. She was taking phenytoin 300 mg daily for last ten years for a seizure disorder. During evaluation at another center, she was diagnosed to have vitamin D deficiency, osteomalacia and secondary hyperparathyroidism. She received recombinant parathormone, high doses of vitamin D along with phenytoin. She presented at our centre with persistent pain and hypervitaminosis D. We stopped recombinant PTH, vitamin D and changed phenytoin to levetiracetam. Her condition improved over next six months with normalization of vitamin D. Thus, patients on phenytoin should be actively screened for side effects and the appropriate preventive and correctional measures should be undertaken. While managing these side effects overtreatment should be avoided.